Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 17, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 2, 2006, 7:28 PM CDT for 7 counties in Kansas. It was in force for 101 min.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 7:28 PM CDT (00:28 UTC)
- Expired
- Apr 2, 2006, 9:09 PM CDT
- In force
- 101 min
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5642 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 030030 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 730 PM CDT SUN APR 2 2006 ...WIND ADVISORY FOR SOUTH-CENTRAL KANSAS HAS EXPIRED... ...WIND ADVISORY HAS BEEN EXTENDED FOR CENTRAL KANSAS UNTIL 10 PM... KSZ032-033-047>051-030300- /O.NEW.KICT.WI.Y.0017.060403T0028Z-060403T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 730 PM CDT SUN APR 2 2006 ...WIND ADVISORY HAS EXPIRED FOR SOUTH-CENTRAL KANSAS... ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR SOUTH-CENTRAL KANSAS HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE WIND ADVISORY FOR CENTRAL KANSAS UNTIL 10 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO BETWEEN 45 AND 50 MPH...ARE LIKELY THIS EVENING...ESPECIALLY ALONG...AND WEST...OF A LINE FROM LINCOLN TO LYONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-067>069-082-083-091>093-030130- /O.EXP.KICT.WI.Y.0016.000000T0000Z-060403T0000Z/ MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 728 PM CDT SUN APR 2 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTH-CENTRAL KANSAS. $$ ES
1 follow-up statement
000 WWUS73 KICT 030209 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 909 PM CDT SUN APR 2 2006 ...WIND ADVISORY FOR CENTRAL KANSAS HAS BEEN CANCELLED... .NORTHWEST WINDS ACROSS CENTRAL KANSAS HAVE SUBSIDED CONSIDERABLY INTO THE 15 TO 25 MPH RANGE. THEREFORE THE WIND ADVISORY FOR CENTRAL KANSAS ...WHICH HAD BEEN EXTENDED UNTIL 10 PM CDT...HAS BEEN CANCELLED. KSZ032-033-047>051-030315- /O.CAN.KICT.WI.Y.0017.000000T0000Z-060403T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 909 PM CDT SUN APR 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY...AS NORTHWEST WINDS HAVE GREATLY DIMINISHED INTO THE 15 TO 25 MPH RANGE. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:22 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 2, 3:22 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT SUN APR 2 2006 .DISCUSSION... MAIN FORECAST CONCERNS WILL DEAL WITH ELEVATED CONVECTION CHANCES FOR TUESDAY NIGHT...FOLLOWED BY ANOTHER POSSIBLE ROUND OF SEVERE WEATHER FOR WEDNESDAY NIGHT INTO THURSDAY. TONIGHT WE WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 7PM WITH THE STRONGEST WINDS AFFECTING MAINLY CENTRAL KANSAS. OTHERWISE...DRY CONDITIONS WILL BE ON TAP AS WATER VAPOR IMAGERY SHOWS A POTENT SHORT WAVE AND ASSOCIATED COLD POCKET MOVING EAST OF THE AREA. MON-TUES ANY LOW CLOUDS OVER THE AREA TOMORROW MORNING SHOULD DECREASE QUICKLY AS MODEST ISENTROPIC DOWNGLIDE SCOURS THEM OUT. MONDAY STILL LOOKS LIKE A FABULOUS WEATHER DAY WITH COOLER AIR AND SURFACE HIGH SETTLING OVER THE REGION. OTHERWISE...HEADING INTO TUESDAY WE SHOULD SEE THE SURFACE HIGH MOVE EAST OF KANSAS THUS ALLOWING A WARM FRONT BOUNDARY TO MIGRATE NORTHWARD ACROSS TEXAS INTO OKLAHOMA BY LATE IN THE DAY. THIS WILL WARM TEMPS BY AROUND 5 DEGREES FROM MONDAYS VALUES ACROSS KANSAS. MODELS STILL SUGGEST THAT MODEST MOISTURE WILL RETURN NORTHWARD INTO THE TEXAS PANHANDLE DURING THE DAY ON TUESDAY. ADVECTION OF THIS MOISTURE IN THE 850-700MB LAYER OVER SOUTHERN KANSAS COULD RESULT IN SOME ELEVATED CONVECTION. WED TEMPS WILL WARM WELL INTO THE 70S WITH INCREASING DEWPOINTS AS NEXT STORM SYSTEM APPROACHES FROM THE WEST...THUS SETTING THE STAGE FOR ANOTHER POSSIBLE ACTIVE WEATHER DAY FOR THE CENTRAL PLAINS. THE INGREDIENTS LOOK FAVORABLE FOR ANOTHER SEVERE WEATHER EPISODE...HOWEVER STILL A FEW DAYS AWAY BUT THE POTENTIAL IS THERE. MOST LIKELY TIME FRAME FOR CENTRAL AND SOUTHEAST KANSAS WOULD BE WEDNESDAY NIGHT AS THE UPPER LEVEL DIFFLUENCE INCREASES. EXTENDED: THUR-SUN PRECIP CHANCES WILL BEGIN TO TAPER OFF FOR THURSDAY NIGHT FOLLOWED BY COOLER TEMPS FOR FRIDAY INTO SATURDAY. TIMING FOR THURSDAYS SYSTEM HAS REMAINED FAIRLY CONSISTENT AMONG THE MEDIUM RANGE MODELS...WITH PRECIP MOVING OUT OF THE AREA BY THE AFTERNOON TIME FRAME BUT ANY SLOW DOWN OF THIS SYSTEM WOULD LEAD TO ANOTHER POSSIBLE SEVERE CONVECTIVE EPISODE FOR KANSAS THURSDAY AFTERNOON. OTHERWISE...HEADING INTO FRIDAY AND SATURDAY THE UPPER LEVEL SYSTEM IS STILL SHOWING SIGNS OF SLOWING DOWN...AS STRONG CONFLUENT FLOW DEVELOPS OVER THE GREAT LAKES. ANY SLOW DOWN WOULD YIELD COOLER TEMPS AND A INCREASE IN CLOUDS. THEREFORE WE WILL TREND TEMPS DOWN TOWARDS NORMAL FOR THIS PERIOD...BUT IF THE CLOUDS DO HANG IN TOUGH THEN TEMPS WOULD HAVE TO BE LOWERED EVEN FURTHER BY LATER SHIFTS. THE SYSTEM LOOKS LIKE IT SHOULD BEGIN TO MOVE EAST OF THE AREA BY SUNDAY WITH SLIGHTLY WARMER TEMPS IN STORE. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 65 40 69 / 0 0 0 10 HUTCHINSON 43 65 40 69 / 0 0 5 10 NEWTON 44 64 40 69 / 5 0 0 10 ELDORADO 44 64 39 69 / 5 0 0 10 WINFIELD-KWLD 45 66 41 70 / 5 0 0 10 RUSSELL 40 64 40 69 / 0 0 5 10 GREAT BEND 40 64 40 69 / 0 0 5 10 SALINA 41 64 39 68 / 5 0 5 10 MCPHERSON 42 64 40 69 / 0 0 5 10 COFFEYVILLE 46 65 39 69 / 10 0 0 10 CHANUTE 45 63 38 68 / 10 0 0 10 IOLA 44 63 38 67 / 10 0 0 10 PARSONS-KPPF 46 64 39 68 / 10 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM SUNDAY FOR KSZ032-033-047>053-067>069- 082-083-091>093. &&
Hazardous weather outlook, Apr 2, 3:49 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 349 PM CDT SUN APR 2 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-032200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 349 PM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NORTHWEST WIND SPEEDS OF 30 TO 35 MPH WILL CONTINUE TO AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH EARLY THIS EVENING...WITH GUSTS UP TO 50 MPH POSSIBLE IN THE ADVISORY AREA. THE RANGELAND FIRE DANGER INDEX IS EXTREME ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TODAY. THIS IS DUE TO WARM TEMPERATURES AND STRONG WINDS. ALL BURNING SHOULD BE AVOIDED. EXTREME FIRE DANGER MEANS...EVERY FIRE HAS THE POTENTIAL TO BECOME LARGE. EXPECT EXTREME AND ERRATIC FIRE BEHAVIOR. ISOLATED THUNDERSTORMS ARE POSSIBLE IN CENTRAL AND SOUTH CENTRAL KANSAS THROUGH EARLY AFTERNOON. HOWEVER SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING AND MOVING ACROSS THE REGION TUESDAY NIGHT. MEANWHILE...ANOTHER STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST BY MID-WEEK. THUNDERSTORM CHANCES WILL INCREASE FOR WEDNESDAY NIGHT INTO THURSDAY ALONG WITH THE POSSIBILITY OF SEVERE WEATHER. PLEASE CHECK BACK FOR ADDITIONAL UPDATES AND OUTLOOK ON THIS DEVELOPING WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.